Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
Diabetesll

Medications

Recommended Posts

Diabetesll

I began taking meds when my Dr. prescribed them for me this month, on the 1st.  I am taking 3 of them.  Metformin is one of them I take 2x's per day after a meal.  What I want to know is if anyone else here has had trouble/issues/problems with diarrhea?  Lisinopril is one I take along with Metformin only 1 per day.  Atorvastatin generic for Lipitor is another I take 1 before bedtime.   My Dr. told me he wanted to insure my internal organs would be safe, my cholesterol would drop as well as my weight.  So, he prescribed the aboveforementioned meds in order to help me with everything I need to help me control my BG.  He also wants me to monitor my BP and BG.  My BP is fine.  My BG fluctuates because I eat whatever I feel like eating and whatever is available to eat when it's time to eat.  I am wondering if I got diarrhea due to protein overload?!  That day, I think I ate 2 fried beef sausages/hot dogs, 2 fried eggs, one flour tortilla 1 cup dark coffee w/1 tsp vanilla creamer.  Then, I had a fried NY steak with pico de gallo/salsa 1 can of diet 7-Up.  Snack: 2 cinnamon raisin breads w/1/2 tsp butter on each.    For dinner, I ate a green salad, 1 can of Coke Zero/Cherry.  1 C. of Peppermint tea no sugar before bedtime and 2-3 12 oz. glasses of h2o.  After lunch, NY steak, I and my other 1/2 went to the corner store walking, to buy munchies:  gummy-bears/worms, Ferrero Roche, Chocolate wafer cookies.  I barely made it back home.  The store is only 2 blks away.  4 blks total, up & back.  I couldn't get my husband to open the security gates (2) soon enough.  I ran to the toilet, I was praying all the way home that I would make it, and quickly attempted to relieve myself nice and normally.  All of a sudden, in the blink-of-an-eye, as soon as I was almost on the seat, WHAM!!!  1/2 went all over the side-wall, back of the toilet, side of the toilet, floor/wall, shelving legs, almost everywhere and the other 1/2 made it into the bowl.  This is the very first time anything like this has ever happened to me in my entire life and I'm not happy about it.  I blame the meds!!!  I had to clean up the mess too.  This is one time I was wishing I was a toddler, again, so my mom could clean up after me, God rest her poor soul.  Thanks for not getting too queasy during this adventure of mine.  :...(    

Share this post


Link to post
Share on other sites
adiantum

Diarrhea is a side effect of regular Metformin while many  switch to extended release  Met.

Its not protein that enhances the "runs" but carbohydrates will.

Its commonly known as " a metformin moment " 

 

Be thankful you made it home as not all members have had such success.

 

Thats good to keep a record of your BG but also  keep one of the foods you ate  . That will indicate what foods you can tolerate & those you cant.

 

Share this post


Link to post
Share on other sites
meyery2k

When I had to take Metformin, the gastric problems stopped within a week.  Many here have observed that eating a lot of carbs and taking Metformin seems to either bring this on or make it worse.  

 

The only effects lisinopril has are a rare dry cough and frequent urination which is bothersome while cycling but I suppose it is better than untreated high blood pressure.

 

Many of us have found that the low carb and high fat diet alone has improved our lipid panels.  There are many peer reviewed studies demonstrating that fat is not as bad for us as we have been told.  Sugar and carbs at the base of the food pyramids has been suggested to be a public health nightmare as far as promoting obesity and aggravation of metabolic based disorders.

Share this post


Link to post
Share on other sites
TX_Clint
5 hours ago, Diabetesll said:

flour tortilla

 

5 hours ago, Diabetesll said:

2 cinnamon raisin breads

 

5 hours ago, Diabetesll said:

gummy-bears/worms, Ferrero Roche, Chocolate wafer cookies

Metformin plus eating carbs equal a blowout! Cut out the carbohydrates and you my no longer need the metformin. Carb count and set a goal for say 50 or 30g of carbs a day max.

Share this post


Link to post
Share on other sites
Hammer

DiabetesII, you must lower your carb intake.  Most of us follow a low carb/high fat diet, and yes, fat is good for you (the good fats, like eat the skin on chicken, eat the fat on beef, eat avacados), and stay away from anything with partially hydrogenated vegetable oil, or contains transfatty acids).  As a diabetic, we need to avoid ALL grains, and no, whole grains are NOT good for you.  We need to avoid pasta, rice, breads, and anything that is breaded, potatoes, and most fruits and root vegetables..  It's best to eat meats of any type....beef, pork, fish, etc., most green, leafy vegetables (no starchy vegetables like corn, peas, lima beans, etc.),  If you are not sure of what to eat, check the carb content of the foods.  If it doesn't have that information on the food label, then just Google it.  If you wanted to find the carb content of something like raisin bread, just Google "raisin bread nutrition".

 

Don't be afraid to ask questions here, that's what this forum is for.  No question is too stupid to ask, so don't be afraid to ask it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.